Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 18, 2019, 3:39 AM MDT for 12 counties in Utah. It took effect at Sep 18, 2019, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2019, 3:39 AM MDT (09:39 UTC)
- In effect from
- Sep 18, 2019, 12:00 PM MDT
- Expired
- Sep 19, 2019, 10:00 PM MDT
- In force
- 34 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS85 KSLC 180939 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 AM MDT WED SEP 18 2019 UTZ495-182200- /O.UPG.KSLC.FW.A.0011.190918T1800Z-190920T0400Z/ /O.NEW.KSLC.FW.W.0022.190918T1800Z-190920T0400Z/ COLOR COUNTRY WEST DESERT- 339 AM MDT WED SEP 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY, WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND VERY STRONG WINDS IS FORECAST. THESE CONDITIONS MAY LEAD TO RAPID SPREAD OF FIRES, ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ492-182200- /O.NEW.KSLC.FW.W.0022.190918T1800Z-190919T0400Z/ CENTRAL UTAH WEST DESERT- 339 AM MDT WED SEP 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY, WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS IS FORECAST. THESE CONDITIONS MAY LEAD TO RAPID SPREAD OF FIRES, ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ497-498-182200- /O.NEW.KSLC.FW.A.0012.190919T1600Z-190920T0400Z/ MOJAVE DESERT-GRAND STAIRCASE- 339 AM MDT WED SEP 18 2019 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY, WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS IS FORECAST. THESE CONDITIONS MAY LEAD TO RAPID SPREAD OF FIRES, ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY
4 follow-up statements
224 WWUS85 KSLC 182159 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 359 PM MDT Wed Sep 18 2019 UTZ495-191200- /O.CON.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ Color Country West Desert- 359 PM MDT Wed Sep 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of low humidity and very strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-190400- /O.CON.KSLC.FW.W.0022.000000T0000Z-190919T0400Z/ Central Utah West Desert- 359 PM MDT Wed Sep 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. Winds gradually decreasing late in the evening. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-191200- /O.EXT.KSLC.FW.A.0012.190919T1800Z-190920T0400Z/ Mojave Desert-Grand Staircase- 359 PM MDT Wed Sep 18 2019 ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
003 WWUS85 KSLC 190953 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 353 AM MDT Thu Sep 19 2019 UTZ492-192200- /O.NEW.KSLC.FW.W.0023.190919T1800Z-190920T0400Z/ Central Utah West Desert- 353 AM MDT Thu Sep 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-192200- /O.UPG.KSLC.FW.A.0012.190919T1800Z-190920T0400Z/ /O.EXB.KSLC.FW.W.0022.190919T1800Z-190920T0400Z/ Mojave Desert-Grand Staircase- 353 AM MDT Thu Sep 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 10 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-494-192200- /O.EXB.KSLC.FW.W.0022.190919T1800Z-190920T0400Z/ San Rafael Swell-Henry Mountains- 353 AM MDT Thu Sep 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND 494... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and Fire Weather Zone 494 Henry Mountains. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ495-192200- /O.CON.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ Color Country West Desert- 353 AM MDT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
506 WWUS85 KSLC 192049 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Thu Sep 19 2019 UTZ495-200400- /O.CON.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ Color Country West Desert- 249 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-494-497-498-200400- /O.CON.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ San Rafael Swell-Henry Mountains-Mojave Desert-Grand Staircase- 249 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...494...497 AND 498... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires, especially during the afternoon and early evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-200400- /O.CON.KSLC.FW.W.0023.000000T0000Z-190920T0400Z/ Central Utah West Desert- 249 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of low humidity and strong winds is forecast. These conditions may lead to rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
398 WWUS85 KSLC 200358 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 958 PM MDT Thu Sep 19 2019 UTZ495-200500- /O.EXP.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ Color Country West Desert- 958 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... Gusty winds will continue to slowly decrease overnight. Humidities will remain low, but generally remain above warning criteria. $$ UTZ489-494-497-498-200500- /O.EXP.KSLC.FW.W.0022.000000T0000Z-190920T0400Z/ San Rafael Swell-Henry Mountains-Mojave Desert-Grand Staircase- 958 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...494... 497 AND 498... Strong winds from this afternoon have weakened considerably across the warned area this evening. Humidities will remain low, but generally remain above warning criteria. $$ UTZ492-200500- /O.EXP.KSLC.FW.W.0023.000000T0000Z-190920T0400Z/ Central Utah West Desert- 958 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... Gusty winds will continue to slowly decrease overnight. Humidities will remain low, but generally remain above warning criteria. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 17, 7:49 PM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, Sep 17, 7:49 PM MDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
749 PM MDT Tue Sep 17 2019
.SYNOPSIS...
The next storm system over the Pacific Northwest will generate
warmer temperatures and increasing southerly winds Wednesday. This
storm will move through the area late in the week, bringing
cooler temperatures and an expanding area of precipitation late
Thursday through Friday.
&&
.DISCUSSION...
Height rises and warming aloft in the wake of last night's trough
brought a transition to benign weather conditions this afternoon,
which will persist overnight. Forecast is in good shape, just
some minor tweaks to take advantage of the latest observational
and model data.
&&
.PREVIOUS DISCUSSION...
A drier and more stable air mass trailing this morning's upper
trough has spread across all but extreme southeast Utah late this
afternoon. The cold front extending from east-central through
southwest Utah continues to generate gusty southwest winds over
southern Utah. These winds will subside tonight as the front
settles near the Arizona border late tonight, then weakens early
Wednesday.
The next cold core upper trough currently centered just off the
Pacific Northwest coast will move inland by early Wednesday. This
advancing feature will create a downstream backing flow across the
Great Basin with an increasingly strong, warm and dry southwest
flow Wednesday.
The slow eastward advance of the trough into the western Great
Basin/northern Rockies Wednesday night/Thursday will nudge the
associated cold front into extreme northwest Utah by late
Wednesday night. Ahead of this front southerly winds will remain
elevated, temps warm and conditions dry Thursday. Mass convergence
into the frontal boundary will be weak at best, so any precip
associated with the boundary will likely lag back in the cooler
air around the northwest corner of the state Wednesday night
through early Thursday.
The drift of the front southeast across western/northern Utah
Thursday will allow additional cold air and moisture to work into
northwest Utah. Convective precip will likely increase by late
morning and afternoon as weak low-level cold advection develops
with increasing instability and dynamic support for lift as the
mid-level cold air and the upper trough close in on the western
border of the state.
Precipitation areal coverage and intensity should peak Thursday
night through Friday morning as the upper trough and the
associated cold air aloft moves east across the northern half of
the forecast area. The bulk of the precip will move into northeast
Utah/southwest Wyoming late in the day, with lingering showers in
to cyclonic northwest flow trailing the exiting trough over
western/northern Utah.
A departing and sagging trough moves northeast Saturday with weak
shortwave ridging building in through the weekend over the region
and forecast area. Temperatures have a chance to rebound and warm
under mostly dry conditions Saturday and Sunday before the next
weather feature begins to set up Monday across the Great Basin.
While deterministic models aren't quite on the same page Monday with
the strength of this system, ensemble models are much better aligned
with the trough dipping south and moving from northwest to southeast
through Utah Monday. The deterministic models vary between having a
cutoff Low diving south of the NV/AZ/UT corner or stalling the
system over southern NV. While the models do eventually push the
system through the region, confidence is low in exact details of
this feature. Overall, another cool and possibly wet storm system
looks to graze through the area early next week, mainly northern and
central Utah.
&&
.AVIATION...
VFR conditions will prevail at the KSLC terminal through the valid
TAF period. Light north flow persists this evening under a few
cirrus. Winds should gradually shift toward the east and then
southeast closer to midnight local.
&&
.FIRE WEATHER...
Drier and more stable air behind this mornings upper level trough
will spread across all of Utah tonight. The next storm system
will settle into the Pacific Northwest by early Wednesday, then
slowly move east across the northern Rockies/Great Basin through
Saturday morning. Ahead of this storm a dry and increasingly warm
southwest flow aloft will develop across much of Utah through
Thursday.
The leading cold front associated with the upper trough will move
into extreme northwest Utah Wednesday night. This front will only
move slowly southeast across northern/western Utah Thursday, then
cross the remainder of the state Thursday night/Friday as the upper
trough reaches the state. The main area of precipitation will trail
the front in the colder and more unstable air at the core of storm.
Residual showers will exist behind the storm as it exits Utah early
Saturday. High pressure aloft will follow on Sunday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ494-498.
Fire Weather Watch from Wednesday afternoon through Thursday
evening for UTZ495.
WY...None.
&&
PUBLIC...10/Conger/Dewey
AVIATION...10
FIRE WEATHER...Conger
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 17, 5:42 AM MDT, 21 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 542 AM MDT Tue Sep 17 2019 UTZ001>016-019>021-517-518-WYZ021-181300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 542 AM MDT Tue Sep 17 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Critical fire weather conditions are expected across south-central and southeast Utah through this evening due to gusty winds and low humidities. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southerly winds will increase across much of the area again Wednesday and continuing across southern and eastern Utah on Thursday as the next cold front slowly makes its way through the state. There is a potential for critical fire weather conditions where these winds combine with low humidities and critically dry fuels. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:39 AM MDT | Fire Weather Watch | SLC | Garfield, Kane, San Juan, Washington, Wayne | 24 hr |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.